Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 14, 2008, 9:18 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2008, 9:18 PM CDT (02:18 UTC)
- Expired
- Mar 14, 2008, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 9:20 PM CDT | TSTM WND DMG | Patmos, AR | TREES DOWN ALONG HIGHWAY 355 NEAR PATMOS |
| Mar 14, 9:34 PM CDT | FUNNEL CLOUD | 3 Wnw Willisville, AR | FUNNEL CLOUD REPORTED BETWEEN THE COMMUNITIES OF WILLISVILLE AND BODCAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 150219
TORSHV
ARC057-099-150315-
/O.NEW.KSHV.TO.W.0010.080315T0218Z-080315T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT FRI MAR 14 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1015 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST
OF BODCAW...OR ABOUT 7 MILES SOUTHEAST OF HOPE...MOVING EAST
SOUTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
BODCAW BY 930 PM CDT...
WILLISVILLE AND ROSSTON BY 940 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST
TEXAS.
LAT...LON 3347 9312 3344 9323 3347 9349 3349 9350
3348 9354 3349 9359 3366 9361 3366 9312
TIME...MOT...LOC 0218Z 276DEG 28KT 3357 9350
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:35 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 14, 7:35 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 735 PM CDT FRI MAR 14 2008 ...AN UPDATE TO TEXT FORECAST PRODUCTS WILL BE COMING... .DISCUSSION... THIS UPDATE IS MAINLY FOR THE ISSUANCE OF TORNADO WATCH NUMBER 111. NO OTHER CHANGES WILL BE MADE AT THIS TIME. /21/ && .PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAR 14 2008/ DISCUSSION... WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS TIL WEDNESDAY. /17/ AVIATION... SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE EVENING. LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT. BEST CHANCE FOR WEATHER OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 47 70 / 20 0 0 0 MLU 60 78 46 68 / 30 0 0 0 DEQ 49 68 40 66 / 20 10 0 0 TXK 57 72 45 67 / 20 10 0 0 ELD 59 75 41 68 / 30 10 0 0 TYR 57 75 48 71 / 10 0 0 0 GGG 58 77 45 70 / 10 0 0 0 LFK 61 82 48 74 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Local storm report, Mar 14, 8:18 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL COTTON VALLEY 32.81N 93.42W
03/14/2008 E1.75 INCH WEBSTER LA AIRPLANE PILOT
GOLF BALL SIZED HAIL IN COTTON VALLEY
0810 PM FUNNEL CLOUD COTTON VALLEY 32.81N 93.42W
03/14/2008 WEBSTER LA LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED JUST SOUTH OF COTTON VALLEY
&&
15Local storm report, Mar 14, 8:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WALDO 33.35N 93.30W
03/14/2008 E1.75 INCH COLUMBIA AR BROADCAST MEDIA
GOLF BALL SIZED HAIL IN WALDO
0800 PM HAIL 1 NE MAGNOLIA 33.29N 93.22W
03/14/2008 E1.25 INCH COLUMBIA AR TRAINED SPOTTER
&&
15Local storm report, Mar 14, 8:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 18 W EL DORADO 33.22N 92.97W
03/14/2008 E0.75 INCH UNION AR LAW ENFORCEMENT
HAIL FELL IN THE MOUNT HOLLY COMMUNITY
&&
15Local storm report, Mar 14, 9:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 E MINDEN 32.62N 93.18W
03/14/2008 E1.75 INCH WEBSTER LA AMATEUR RADIO
0840 PM HAIL 3 N ARCADIA 32.59N 92.92W
03/14/2008 E0.88 INCH CLAIBORNE LA AIRPLANE PILOT
&&
D. BUTTSLocal storm report, Mar 14, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 N ARCADIA 32.59N 92.92W
03/14/2008 E0.88 INCH CLAIBORNE LA AMATEUR RADIO
&&
D. BUTTSLocal storm report, Mar 14, 9:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 SE HOPE 33.62N 93.53W
03/14/2008 E1.75 INCH HEMPSTEAD AR LAW ENFORCEMENT
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 63 min |
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 40 min |
| Mar 14, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 36 min |
| Mar 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 50 min |
| Mar 14, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 41 min |
| Mar 14, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller | 43 min |
| Mar 14, 8:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Mar 14, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 55 min |
| Mar 14, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 33 min |
| Mar 14, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
| Mar 14, 9:38 PM CDT | Tornado Warning | SHV | Columbia | 44 min |
| Mar 14, 10:06 PM CDT | Tornado Warning | SHV | Union | 54 min |
| Mar 14, 11:00 PM CDT | Tornado Warning | SHV | Union | 45 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.